Jules Chouquet ; Lionel Vaux Auclair - An application of parallel cut elimination in multiplicative linear logic to the Taylor expansion of proof nets

lmcs:5196 - Logical Methods in Computer Science, December 20, 2021, Volume 17, Issue 4 - https://doi.org/10.46298/lmcs-17(4:22)2021
An application of parallel cut elimination in multiplicative linear logic to the Taylor expansion of proof netsArticle

Authors: Jules Chouquet ; Lionel Vaux Auclair ORCID

    We examine some combinatorial properties of parallel cut elimination in multiplicative linear logic (MLL) proof nets. We show that, provided we impose a constraint on some paths, we can bound the size of all the nets satisfying this constraint and reducing to a fixed resultant net. This result gives a sufficient condition for an infinite weighted sum of nets to reduce into another sum of nets, while keeping coefficients finite. We moreover show that our constraints are stable under reduction. Our approach is motivated by the quantitative semantics of linear logic: many models have been proposed, whose structure reflect the Taylor expansion of multiplicative exponential linear logic (MELL) proof nets into infinite sums of differential nets. In order to simulate one cut elimination step in MELL, it is necessary to reduce an arbitrary number of cuts in the differential nets of its Taylor expansion. It turns out our results apply to differential nets, because their cut elimination is essentially multiplicative. We moreover show that the set of differential nets that occur in the Taylor expansion of an MELL net automatically satisfies our constraints. Interestingly, our nets are untyped: we only rely on the sequentiality of linear logic nets and the dynamics of cut elimination. The paths on which we impose bounds are the switching paths involved in the Danos--Regnier criterion for sequentiality. In order to accommodate multiplicative units and weakenings, our nets come equipped with jumps: each weakening node is connected to some other node. Our constraint can then be summed up as a bound on both the length of switching paths, and the number of weakenings that jump to a common node.

    Volume: Volume 17, Issue 4
    Published on: December 20, 2021
    Accepted on: October 15, 2021
    Submitted on: February 16, 2019
    Keywords: Computer Science - Logic in Computer Science

    Consultation statistics

    This page has been seen 1080 times.
    This article's PDF has been downloaded 255 times.